MAUDE Adverse Event Report: NUVASIVE, INC. SIMPLIFY® CERVICAL ARTIFICIAL DISC; PROSTHESIS, INTERVERTEBRAL DISC

NUVASIVE, INC. SIMPLIFY® CERVICAL ARTIFICIAL DISC; PROSTHESIS, INTERVERTEBRAL DISC
Model Number SM-4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device malfunction was alleged and remains in-situ, radiographs provided confirm the reported event.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a simplify implant had osteolysis.
 
Additional Manufacturer Narrative
The investigation reveals that the complaint relates to a nuvasive simplify disc size 1, height 4.The report indicates that, at about 30 months post-op, the disc had subsided into the vertebral bodies.The patient was revised to an acdf construct on (b)(6)2025.No product was provided for evaluation.A post-operative radiograph of the reported issue was provided and the complaint was confirmed.Operative notes were not provided for review of usage/technique.Information regarding the patient's bone quality/bone density was not provided for review.The root cause of the issue was unable to be determined with the information provided; however, it may have been caused by an infection as it was reported the patient tested positive for cutibacterium, and surgeon suspects that is the reasoning for osteolysis.Labeling, and complaint history reviews were completed with no deficiencies, discrepancies, or adverse trends identified.Complaint monitoring will continue and additional action will be taken in the event that an adverse trend is identified.No additional action is planned at this time.
 
Event or Problem Description
It was reported that a simplify implant had osteolysis.

Brand Name
SIMPLIFY® CERVICAL ARTIFICIAL DISC
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key22902392
Report Number2031966-2025-00114
Device Sequence Number12974659
Product Code MJO
UDI-Device Identifier00843285100009
UDI-Public00843285100009
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P200022
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSM-4
Device Catalogue NumberSM-4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age41 YR
Patient SexFemale
Patient RaceWhite